Prednisolone withdrawal and swelling legs and painful ankles etc.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

OldieM
New Member


Date Joined Jan 2014
Total Posts : 11
   Posted 6/15/2014 7:24 AM (GMT -6)   
Have been on prednisolone since Dec 20/13. for nodule on lung. and whaat they called a mosic pattern.tapered down to 20mg in Jan...then 15mg Feb...then alternate days 15mg...10mg.15mg fr 2 weeks.....then have been tapering down more 10mg. to 5 mg...now on 5 mg...where I have been for 2 weeks, supposed to go to 5mg then 2.5mg for a few more weeks, BUT at 5mg am experiencing horrendous burning pain in legs and ankles and in wrists...sometimes my tum feels bloated and hurts and so tight.......I a 78 years of age and the respiratory clinic have told me now I must come off these steroids as I have had such awful reactions the whole way through.....is there anything I can do to relieve gthe pain in the legs...am so exhausted all the time...and have been through the bit of emotions going crazy at the beginnin, just so exhausted now and don't see the consultant again until end of July....someone told me to tak omega 3......is that a good ideaam taking extra calcium, but that seems to upset the stomach (I do have diverticulitis. The last CT scan was a high resolution one and showed some improvement on the lung condition, but now to get off these steroids once and for all...horrid things.....my osteoarthritis is certainly complaining......hel;p plesse if you can....

OldieM
New Member


Date Joined Jan 2014
Total Posts : 11
   Posted 6/15/2014 7:26 AM (GMT -6)   
apologies for typo errors, should have read it through before posting above.

Lynnwood
Forum Moderator


Date Joined May 2005
Total Posts : 7720
   Posted 6/15/2014 7:58 AM (GMT -6)   
Welcome Oldie,

Okay, so you are having leg/ankle/wrist and osteoarthritis pain. How does the current pain feel compared to what you had before starting pred? How do you know that these haven't actually been better with the prednisone and you are feeling them now as you are coming off the prednisone? Have you tried going back to 10 mg for a few days to see if these symptoms get better?

When you are hurting, are you allowed to take ibuprofen? (It's the one aspirin-like substance that treats inflammation.) See if that helps the pain any.

What kinds of side-effects are you experiencing? I'm guessing respiratory so that's why they want you off of it?

I would also call the office of the prescribing Dr and see if they can provide any advice.

No need to actually answer these questions, just things to think about. How you feel better soon.
Lynnwood, Lupus & Sjogren's Moderator, Dx: 2002
DIAGNOSING LUPUS & LUPUS RESOURCES
"Life is far too important to be taken seriously." - Oscar Wilde

OldieM
New Member


Date Joined Jan 2014
Total Posts : 11
   Posted 6/15/2014 11:49 AM (GMT -6)   
The pain in legs and wrists are stinging pains, and yes, I do think it could be partly similar to what I had previously before steroids....I am not allowed to take ibuprofen as have diverticulitis too, but do manage to manage that fairly well.I take paracetamol generally My respiratory issues that I was diagnosed with sometime ago was a small growth on the lung and things have improved considerably, so for that I am thankful.....but breathing issues are a strange thing because the lungs were assessed as now 99% clear...could hardly believe it, and very thankful for that, but the powers that be appear mystified at the obvious breathing problems still bothering me....and asked me what I THOUGHT was going on...well I have had allergic reactions all my life to perfumes, air borne substances etc. and have repeatedly expressed this to various medical people...however....I shall stress that again as have never been tested for allergies. I know my eyes have been affected by the steroids but my optometrist advised not to have eyes tested until I have completed the withdrawal from steroids, s less than a year since last tested. As I already have a tiny cataract on one eye and the eyes will fluctuate with sight whilst taking prednisolone....however....I shall make an appointment with the GP next week and see what they can advise.......I find absolute exhaustion difficult to deal with but as I was told..if you're exhausted rest...the body is trying to heal and needs to be resting....on the other hand I push myself to walk about 200 yards at least each day as certainly need exercise..my daughter whom I haven't seen for some time came in today and was shocked at the cushion effect on my face....hope this effect will dissapear in time.....Thank you for your advice....... :-)
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, June 18, 2018 9:49 AM (GMT -6)
There are a total of 2,972,780 posts in 326,010 threads.
View Active Threads


Who's Online
This forum has 160853 registered members. Please welcome our newest member, afayth.
462 Guest(s), 8 Registered Member(s) are currently online.  Details
hope abounds, GoBucks, tickbite666, Sara14, 142, Redwing57, SeanIRL, quincy